Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 18, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jun 4, 2008, 5:33 PM EDT for Culpeper County, Madison County, Orange County, Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 5:33 PM EDT (21:33 UTC)
- Expired
- Jun 4, 2008, 6:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Culpeper County, VA, Madison County, VA, Orange County, VA
The radar
The Sterling radar (KLWX), 82 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 12:49 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KLWX 042132 TORLWX VAC047-113-137-042200- /O.NEW.KLWX.TO.W.0018.080604T2133Z-080604T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 533 PM EDT WED JUN 4 2008 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... NORTHERN ORANGE COUNTY IN CENTRAL VIRGINIA... SOUTHERN CULPEPER COUNTY IN NORTHERN VIRGINIA... SOUTHEASTERN MADISON COUNTY IN NORTHWEST VIRGINIA... * UNTIL 600 PM EDT * AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR ORANGE...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MITCHELLS... NASONS... EVERONA... UNIONVILLE... RACCOON FORD... RHOADESVILLE... VERDIERSVILLE... BURR HILL... IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3842 7776 3823 7783 3822 7821 3840 7822 TIME...MOT...LOC 2133Z 266DEG 22KT 3832 7810 $$ ROSA
1 follow-up statement
000 WWUS51 KLWX 042145 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 545 PM EDT WED JUN 4 2008 VAC047-113-137-042200- /O.CON.KLWX.TO.W.0018.000000T0000Z-080604T2200Z/ ORANGE VA-MADISON VA-CULPEPER VA- 545 PM EDT WED JUN 4 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHERN CULPEPER...SOUTHEASTERN MADISON AND NORTHERN ORANGE COUNTIES... AT 543 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR EVERONA...OR 12 MILES SOUTH OF CULPEPER...MOVING EAST AT 32 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RHOADESVILLE...VERDIERSVILLE...BURR HILL...MINE RUN...LIGNUM AND LOCUST GROVE LAT...LON 3842 7776 3823 7784 3822 7821 3840 7822 TIME...MOT...LOC 2145Z 268DEG 27KT 3831 7794 $$ ROSA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 4, 4:42 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 4, 4:42 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
442 PM EDT WED JUN 4 2008
.SYNOPSIS...
A FRONT WILL STALL OVER THE MID ATLANTIC THROUGH LATE TOMORROW.
THE COMBINATION OF THE STALLED FRONT AND SEVERAL UPPER LEVEL
DISTURBANCES WILL BRING PERIODIC SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY. HIGH PRESSURE WILL RETURN FOR THE WEEKEND...WITH WARMER
THAN NORMAL TEMPERATURES EXPECTED.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
MORE STORMS. TORNADO WATCH EXTENDED UNTIL 1 AM FOR DC METRO AND
SOUTH.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
CONVECTION SHOULD TAPER OFF WITH THE PASSAGE OF THE MCV THIS
EVENING. INSTABILITY RE-BUILDS QUICKLY TOMORROW AS RIDGING OCCURS
ALOFT. ANTICIPATE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY AS A
RESULT...ON THE EDGE OF NORTHWESTERLY FLOW ALOFT SOME OF THIS
ACTIVITY MAY BE STRONG DURING THE AFTERNOON.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
D4-7 REMAINS FAIRLY INTACT...W/ ANOTHER SLIGHT INCR IN HIGH TEMPS
/ESPC DRNG THE EARLY PART OF NEXT WEEK/ W/ A SLIGHT MODERATION IN
TEMPS FOR MID WEEK. A LARGE AND FAIRLY STRONG UPPER RIDGE WILL
RESIDE ACROSS THE SE FOR THE END OF THE WEEK...THRU THE REST OF THE
FORECAST PERIOD. STILL LOOKING FOR PSBLE DAILY CONVECTION ACROSS THE
MTNS...HIGH TEMPS/WINDS WILL BE DEPENDANT ON THE STRENGTH AND
POSITION OF THE UPPER HIGH...KEEPING THE AREA UNSEASONABLY WARM AND
SLIGHTLY UNSETTLED AS LL MOISTURE LINGER ACROSS THE AREA...MAKING
FOR HUMID AND HOT COND/S THIS WEEKEND AND INTO EARLY NEXT WEEK.
&&
.AVIATION /TNGT THROUGH MONDAY/...
THE MAIN CONCERN FOR THE LONG TERM WOULD BE THE PSBLTIES OF DAILY
TSTM ACTIVITY THRU THE WEEKEND AND INTO EARLY NEXT WEEK. MUCH OF THE
ACTIVITY LOOKS TO DEVELOP ACRS THE MTNS...THO SCT/D TSTM ACTIVITY
PSBLE ACRS THE PIEDMONT REGION.
&&
.MARINE...
WINDS SHLD REMAIN FAIRLY WEAK /BELOW SCA AT LEAST/ THRU THE
EXTND...THO S/RLY CHANNELING FROM AN EXITING HIGH THIS WEEKEND MAY
PICK WINDS UP ACRS THE BAY. THE HIGH THEN LOOKS TO MEANDER JUST
OFFSHORE FOR EARLY NEXT WEEK...WHICH MAY KEEP THE S/RLY CHANNELING
GOING EACH AFTN.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ530>537.
&&
PRODUCTS..WOODY/SJR/GMSHazardous weather outlook, Jun 4, 5:04 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 504 PM EDT WED JUN 4 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 051100- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 504 PM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A TORNADO WATCH REMAINS IN EFFECT THROUGH 8 PM FOR THE OUTLOOK AREA. A SMALL CRAFT ADVISORY REMAINS IN EFFECT ACROSS THE MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SMALL CRAFT ADVISORY CONTINUES THROUGH WEDNESDAY AFTERNOON FOR THE ENTIRE MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. TEMPERATURES THIS WEEKEND WILL RISE WELL ABOVE NORMAL...WITH HIGHS IN THE 90S. THE HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-051100- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 504 PM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH REMAINS IN EFFECT THROUGH 8 PM FOR THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES THIS WEEKEND WILL RISE WELL ABOVE NORMAL...WITH HIGHS IN THE 90S. THE HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED.
In the hours before
Local storm report, Jun 4, 4:56 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
456 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG FAIRFAX 38.85N 77.30W
06/04/2008 CITY OF FAIRFAX VA TRAINED SPOTTER
TREES DOWN THORUGHOUT COUNTY. NO METRO SERVICE FROM EAST
FALLS TO WEST FALLS CHURCH.
0350 PM TSTM WND DMG WASHINGTON 38.91N 77.02W
06/04/2008 DISTRICT OF COLUMB DC TRAINED SPOTTER
12 INCH DIAMETER TREE DOWN SOUTH OF DUPONT CIRCLE
&&
WOODCOCKLocal storm report, Jun 4, 4:59 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
459 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG LURAY 38.66N 78.46W
06/04/2008 PAGE VA EMERGENCY MNGR
TREES DOWN. SEVERAL HOUSES AND BARNS DAMAGED OR
DESTROYED. A MILE AND A HALF TRACK OF DAMAGE THROUGH TOWN
FROM THE HIGH SCHOOL TO THE EAST.
&&
CSTRONGSpecial weather statement, Jun 4, 5:06 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 506 PM EDT WED JUN 4 2008 VAZ038-039-050-051-042130- ORANGE VA-GREENE VA-MADISON VA-CULPEPER VA- 506 PM EDT WED JUN 4 2008 ...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE...MADISON AND CULPEPER COUNTIES... AT 506 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHELBY...MOVING EAST AT 40 MPH. THE COMMUNITIES OF TWYMANS MILL...OAKPARK...LOCUST DALE... FORDSVILLE...WINSTON...MITCHELLS... AND AREAS JUST NORTHWEST OF THE TOWN OF ORANGE WILL LIKELY BE AFFECTED BY THIS STORM. STRONG
Local storm report, Jun 4, 5:07 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG SENECA ROCKS 38.83N 79.38W
06/04/2008 PENDLETON WV COUNTY OFFICIAL
TREES DOWN
0133 PM TSTM WND DMG MOUNT STORM 39.28N 79.24W
06/04/2008 GRANT WV UNKNOWN
TREES DOWN AT COON MINE ROAD AND ROUTE 50.
0135 PM TSTM WND DMG ROMNEY 39.35N 78.76W
06/04/2008 HAMPSHIRE WV COUNTY OFFICIAL
TREES DOWN ON HOUSES AND GARAGES AROUND ROMNEY.
0205 PM TSTM WND DMG 8 W CAPON BRIDGE 39.30N 78.59W
06/04/2008 HAMPSHIRE WV TRAINED SPOTTER
TREES DOWN
0212 PM TSTM WND DMG GORE 39.26N 78.33W
06/04/2008 FREDERICK VA TRAINED SPOTTER
NUMEROUS TREES DOWN
0215 PM TSTM WND DMG FRONT ROYAL 38.92N 78.18W
06/04/2008 WARREN VA TRAINED SPOTTER
4 TO 6 INCH DIAMETER TREES SNAPPED OFF
0220 PM TSTM WND DMG CROSS JUNCTION 39.32N 78.29W
06/04/2008 FREDERICK VA TRAINED SPOTTER
TREES DOWN BLOCKING ROADS
0220 PM TSTM WND DMG LURAY 38.66N 78.46W
06/04/2008 PAGE VA EMERGENCY MNGR
TREES DOWN. SEVERAL HOUSES AND BARNS DAMAGED OR
DESTROYED. A MILE AND A HALF TRACK OF DAMAGE THROUGH TOWN
FROM THE HIGH SCHOOL TO THE EAST.
0240 PM TSTM WND DMG MARTINSBURG 39.46N 77.97W
06/04/2008 BERKELEY WV TRAINED SPOTTER
TREES DOWN
0240 PM TSTM WND DMG ROUND HILL 39.13N 77.77W
06/04/2008 LOUDOUN VA EMERGENCY MNGR
TREES DOWN IN ROUND HILL AND PHILAMONT.
0243 PM TSTM WND DMG DELAPLANE 38.92N 77.92W
06/04/2008 FAUQUIER VA EMERGENCY MNGR
ROOF OFF HOUSE. POWER LINES DOWN. POSSIBLE FUNNEL CLOUD.
0245 PM TSTM WND DMG 8 E MIDDLEBURG 38.97N 77.59W
06/04/2008 LOUDOUN VA NWS EMPLOYEE
TREES DOWN IN GILBERTS CORNER
0245 PM TSTM WND DMG KNOXVILLE 39.33N 77.66W
06/04/2008 FREDERICK MD TRAINED SPOTTER
TREES AND LINES DOWN
0253 PM TSTM WND DMG CENTREVILLE 38.85N 77.44W
06/04/2008 FAIRFAX VA TRAINED SPOTTER
TREES AND POWERS LINES DOWN IN CENTREVILLE AND VIENNA.
0253 PM TSTM WND DMG CENTREVILLE 39.04N 76.07W
06/04/2008 QUEEN ANNES MD TRAINED SPOTTER
TREES DOWN
0258 PM TSTM WND DMG CHARLES TOWN 39.29N 77.86W
06/04/2008 JEFFERSON WV TRAINED SPOTTER
TOPS OF TREES AND LARGE BRANCHES DOWN
0305 PM TORNADO FALLS CHURCH 38.88N 77.17W
06/04/2008 CITY OF FALLS CHUR VA TRAINED SPOTTER
TORNADO TOUCHDOWN REPORT AT ANNANDALE ROAD
0312 PM TSTM WND DMG VIENNA 38.90N 77.26W
06/04/2008 FAIRFAX VA TRAINED SPOTTER
3 INCH DIAMETER TREE DOWN NEAR LAWYERS ROAD AND UPHAM PL.
0315 PM TSTM WND DMG DICKERSON 39.22N 77.42W
06/04/2008 MONTGOMERY MD TRAINED SPOTTER
12 INCH DIAMETER TREES DOWN AT ELMER SCHOOL ROAD
0315 PM TSTM WND GST REAGAN NATIONAL AIRPORT 38.85N 77.04W
06/04/2008 M0.00 MPH ARLINGTON VA ASOS
51 KNOTS
0315 PM TSTM WND DMG CLINTON 38.76N 76.90W
06/04/2008 PRINCE GEORGES MD FIRE DEPT/RESCUE
TREES DOWN THROUGHOUT THE COUNTY. WIND GUST ESTIMATED 60
TO 70 MPH.
0320 PM TSTM WND DMG ROCKVILLE 39.08N 77.15W
06/04/2008 MONTGOMERY MD EMERGENCY MNGR
30 SEPARATE REPORTS OF TREES DOWN ON HOUSES.
0327 PM TSTM WND DMG LOVETTSVILLE 39.27N 77.64W
06/04/2008 LOUDOUN VA TRAINED SPOTTER
TWO LARGE TREES DOWN AT ASH GEORGE ROAD. ONE LARGE TREE
UPROOTED.
0330 PM TSTM WND DMG WALDORF 38.64N 76.90W
06/04/2008 CHARLES MD TRAINED SPOTTER
LARGE TREE BRANCHES AND FENCES DOWN
0332 PM TSTM WND GST ANDREWS AFB 38.80N 76.87W
06/04/2008 M0.00 MPH PRINCE GEORGES MD ASOS
57 KNOTS
0338 PM TSTM WND DMG COLUMBIA 39.20N 76.86W
06/04/2008 HOWARD MD TRAINED SPOTTER
ONE TREE DOWN AND SEVERAL TREES DAMAGED. WIND GUST 47
MPH.
0340 PM TSTM WND DMG LARGO 38.88N 76.83W
06/04/2008 PRINCE GEORGES MD TRAINED SPOTTER
TREES DOWN.
0345 PM TSTM WND DMG EDGEWATER 38.96N 76.55W
06/04/2008 ANNE ARUNDEL MD AMATEUR RADIO
TREE AND POWER LINES DOWN ON BEACH ROAD.
0345 PM TSTM WND DMG FAIRFAX 38.85N 77.30W
06/04/2008 CITY OF FAIRFAX VA TRAINED SPOTTER
TREES DOWN THORUGHOUT COUNTY. NO METRO SERVICE FROM EAST
FALLS TO WEST FALLS CHURCH.
0346 PM TORNADO HUNTINGTOWN 38.62N 76.61W
06/04/2008 CALVERT MD TRAINED SPOTTER
TORNADO TOUCHDOWN -- PRELIMINARY.
0350 PM TSTM WND DMG WASHINGTON 38.91N 77.02W
06/04/2008 DISTRICT OF COLUMB DC TRAINED SPOTTER
12 INCH DIAMETER TREE DOWN SOUTH OF DUPONT CIRCLE
0352 PM TSTM WND GST BALTIMORE 39.30N 76.61W
06/04/2008 E0.00 MPH BALTIMORE CITY MD TRAINED SPOTTER
65 MPH WIND GUST RECORDED IN NORTHERN BALTIMORE CITY.
&&
PELOQUINLocal storm report, Jun 4, 5:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
510 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG ANNANDALE 38.83N 77.21W
06/04/2008 FAIRFAX VA BROADCAST MEDIA
*** 1 FATAL *** TREE FELL ON MOVING VEHICLE.
&&
CSTRONGLocal storm report, Jun 4, 5:28 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
528 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG GAINESVILLE 38.80N 77.61W
06/04/2008 PRINCE WILLIAM VA TRAINED SPOTTER
TOPS OF 4 TREES - 12 INCH DIAMETER - TORN OFF ON LOG MILL
RD.
0345 PM TSTM WND DMG ARNOLD 39.04N 76.50W
06/04/2008 ANNE ARUNDEL MD TRAINED SPOTTER
SNAPPED AND UPROOTED TREES ON CRESTON RD
0526 PM HAIL CULPEPER 38.47N 78.00W
06/04/2008 E0.88 INCH CULPEPER VA TRAINED SPOTTER
&&
WOODCOCKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:38 AM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 32 min |
| Jun 4, 1:14 AM EDT | Flash Flood Watch | LWX | Arlington, Clarke, Culpeper, Fairfax, Frederick, Greene and 20 more | 8 hr |
| Jun 4, 1:34 AM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, City of Harrisonburg | 41 min |
| Jun 4, 2:00 AM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison | 29 min |
| Jun 4, 2:17 AM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Orange | 35 min |
| Jun 4, 2:58 AM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania, City of Fredericksburg | 22 min |
| Jun 4, 3:06 AM EDT | Special Marine Warning | LWX | 84 min | |
| Jun 4, 3:13 AM EDT | Special Marine Warning | LWX | 81 min | |
| Jun 4, 4:00 AM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson | 60 min |
| Jun 4, 4:31 AM EDT | Special Marine Warning | LWX | 89 min | |
| Jun 4, 1:26 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah, City of Harrisonburg | 64 min |
| Jun 4, 1:59 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Frederick, Madison, Page, Rappahannock and 3 more | 61 min |
| Jun 4, 2:15 PM EDT | Tornado Warning | LWX | Clarke, Frederick | 29 min |
| Jun 4, 2:23 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Culpeper, Fauquier, Loudoun, Madison, Prince William and 1 more | 58 min |
| Jun 4, 2:27 PM EDT | Tornado Warning | LWX | Clarke, Loudoun | 29 min |
| Jun 4, 2:31 PM EDT | Special Marine Warning | LWX | 81 min | |
| Jun 4, 2:34 PM EDT | Special Marine Warning | LWX | 116 min | |
| Jun 4, 2:42 PM EDT | Tornado Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William | 18 min |
| Jun 4, 2:44 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 61 min |
| Jun 4, 2:45 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, Stafford, City of Fairfax and 2 more | 60 min |
| Jun 4, 2:55 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Prince William, City of Alexandria, City of Falls Church | 80 min |
| Jun 4, 3:01 PM EDT | Special Marine Warning | LWX | 119 min | |
| Jun 4, 3:41 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 4, 3:41 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 4, 3:43 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 4, 4:19 PM EDT | Special Marine Warning | LWX | 56 min | |
| Jun 4, 5:17 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Orange | 58 min |
| Jun 4, 5:36 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Stafford | 27 min |
| Jun 4, 5:54 PM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford | 51 min |
| Jun 4, 6:00 PM EDT | Special Marine Warning | LWX | 90 min | |
| Jun 4, 6:07 PM EDT | Severe Thunderstorm Warning | LWX | Arlington | 53 min |
| Jun 4, 6:13 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 4, 6:17 PM EDT | Special Marine Warning | LWX | 118 min | |
| Jun 4, 6:20 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Culpeper, Fauquier, Greene, Madison and 9 more | 40 min |
| Jun 4, 6:23 PM EDT | Tornado Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 20 min |
| Jun 4, 6:29 PM EDT | Tornado Warning | LWX | Culpeper, Madison, Orange | 46 min |
| Jun 4, 6:43 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax | 38 min |
| Jun 4, 6:46 PM EDT | Special Marine Warning | LWX | 119 min | |
| Jun 4, 6:46 PM EDT | Special Marine Warning | LWX | 89 min | |
| Jun 4, 6:47 PM EDT | Tornado Warning | LWX | Culpeper, Madison, Page, Rappahannock | 28 min |
| Jun 4, 6:49 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William, Stafford | 56 min |
| Jun 4, 6:59 PM EDT | Severe Thunderstorm Warning | LWX | King George | 19 min |
| Jun 4, 7:00 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Culpeper, Fairfax, Fauquier, Madison, Nelson and 7 more | 45 min |
| Jun 4, 7:03 PM EDT | Special Marine Warning | LWX | 87 min | |
| Jun 4, 7:08 PM EDT | Tornado Warning | LWX | Fauquier, Stafford | 37 min |
| Jun 4, 7:09 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 4, 7:10 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Madison, Nelson, Orange | 20 min |
| Jun 4, 7:16 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax, City of Manassas and 1 more | 50 min |
| Jun 4, 7:23 PM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Prince William, Stafford | 37 min |
| Jun 4, 7:33 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jun 4, 7:36 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 39 min |
| Jun 4, 7:40 PM EDT | Tornado Warning | LWX | Fairfax, King George, Prince William, Stafford | 35 min |
| Jun 4, 7:46 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 42 min |
| Jun 4, 7:48 PM EDT | Special Marine Warning | LWX | 106 min | |
| Jun 4, 7:49 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Culpeper, King George, Orange, Spotsylvania, Stafford and 1 more | 41 min |
| Jun 4, 7:55 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle | 33 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.